Alert archive / Wisconsin / Winter Storm Watches in 2012
Winter Storm Watch 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this winter storm watch at Jan 11, 2012, 3:51 AM CST for 20 counties in Wisconsin. It took effect at Jan 12, 2012, 3:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 11, 2012, 3:51 AM CST (09:51 UTC)
- In effect from
- Jan 12, 2012, 3:00 AM CST
- Expired
- Jan 11, 2012, 2:51 PM CST
- In force
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
935 WWUS43 KMKX 110951 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 351 AM CST WED JAN 11 2012 ...SNOWY AND BLUSTERY CONDITIONS DEVELOPING LATE TONIGHT... .A DEEP UPPER LEVEL LOW WILL PASS BY TO THE SOUTH THURSDAY...WITH DEEPENING SURFACE LOW PRESSURE OVER LOWER MICHIGAN. THIS SYSTEM WILL BRING WIDESPREAD SNOW TO SOUTHERN WISCONSIN BEGINNING LATE TONIGHT. THE SNOW WILL SPREAD ACROSS THE STATE THURSDAY MORNING...EVENTUALLY WINDING DOWN WEST TO EAST LATE THURSDAY NIGHT INTO FRIDAY MORNING. IN ADDITION TO THE SNOW...A TIGHTENING PRESSURE GRADIENT ACROSS THE AREA WILL RESULT IN BREEZY WINDS THURSDAY INTO FRIDAY MORNING. THIS SHOULD CAUSE A GOOD AMOUNT OF BLOWING AND DRIFTING OF SNOW. WIZ046-047-056-057-062-063-067-068-111800- /O.NEW.KMKX.WS.A.0001.120112T0900Z-120113T1200Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE 351 AM CST WED JAN 11 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. * TIMING...SNOW BEGINNING LATE TONIGHT...EVENTUALLY WINDING DOWN LATE THURSDAY NIGHT. * SNOW ACCUMULATIONS...6 TO 8 INCHES. * WINDS...NORTHWEST INCREASING TO 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLIPPERY. ADDITIONALLY...PERIODS OF HEAVIER SNOWFALL COMBINED WITH BLOWING SNOW MAY REDUCE VISIBILITIES SIGNIFICANTLY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ051-052-058>060-064>066-069>072-111800- /O.NEW.KMKX.WS.A.0001.120112T1300Z-120113T1500Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 351 AM CST WED JAN 11 2012 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * TIMING...SNOW BEGINNING EARLY THURSDAY MORNING...EVENTUALLY WINDING DOWN FRIDAY MORNING. * SNOW ACCUMULATIONS...7 TO 9 INCHES. * WINDS...NORTHWEST INCREASING TO 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. A FEW GUSTS TO 35 MPH ARE POSSIBLE TOWARD THE LAKE THURSDAY NIGHT. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLIPPERY. ADDITIONALLY...PERIODS OF HEAVIER SNOWFALL COMBINED WITH BLOWING SNOW MAY REDUCE VISIBILITIES SIGNIFICANTLY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DDV
2 follow-up statements
499 WWUS43 KMKX 111642 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1042 AM CST WED JAN 11 2012 ...SNOWY AND BLUSTERY CONDITIONS DEVELOPING LATE TONIGHT AND THURSDAY... .A DEEP UPPER LEVEL LOW WILL PASS BY TO THE SOUTH THURSDAY...WITH DEEPENING SURFACE LOW PRESSURE OVER LOWER MICHIGAN. THIS SYSTEM WILL BRING WIDESPREAD SNOW TO SOUTHERN WISCONSIN BEGINNING LATE TONIGHT AND THURSDAY MORNING. THE SNOW WILL SPREAD ACROSS THE STATE THURSDAY MORNING...EVENTUALLY WINDING DOWN WEST TO EAST LATE THURSDAY NIGHT INTO FRIDAY MORNING. IN ADDITION TO THE SNOW...A TIGHTENING PRESSURE GRADIENT ACROSS THE AREA WILL RESULT IN BREEZY WINDS THURSDAY INTO FRIDAY MORNING. THIS SHOULD CAUSE SOME BLOWING AND DRIFTING OF SNOW. WIZ051-052-058>060-064>066-069>072-120045- /O.EXT.KMKX.WS.A.0001.120112T1500Z-120113T1500Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 1042 AM CST WED JAN 11 2012 ...WINTER STORM WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * TIMING...SNOW BEGINNING EARLY THURSDAY MORNING...EVENTUALLY WINDING DOWN FRIDAY MORNING. * SNOW ACCUMULATIONS...5 TO 8 INCHES. * WINDS...NORTHWEST INCREASING TO 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. A FEW GUSTS TO 35 MPH ARE POSSIBLE TOWARD THE LAKE THURSDAY NIGHT. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLIPPERY. ADDITIONALLY...PERIODS OF HEAVIER SNOWFALL COMBINED WITH BLOWING SNOW MAY REDUCE VISIBILITIES SIGNIFICANTLY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ047-057-063-068-120045- /O.EXT.KMKX.WS.A.0001.120112T1200Z-120113T1200Z/ GREEN LAKE-COLUMBIA-DANE-GREEN- INCLUDING THE CITIES OF...BERLIN...PORTAGE...WISCONSIN DELLS... MADISON...MONROE 1042 AM CST WED JAN 11 2012 ...WINTER STORM WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE WINTER STORM WATCH IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. * TIMING...SNOW BEGINNING LATE TONIGHT...EVENTUALLY WINDING DOWN LATE THURSDAY NIGHT. * SNOW ACCUMULATIONS...4 TO 7 INCHES. * WINDS...NORTHWEST INCREASING TO 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLIPPERY. ADDITIONALLY...PERIODS OF HEAVIER SNOWFALL COMBINED WITH BLOWING SNOW MAY REDUCE VISIBILITIES SIGNIFICANTLY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ046-056-062-067-120045- /O.CON.KMKX.WS.A.0001.120112T0900Z-120113T1200Z/ MARQUETTE-SAUK-IOWA-LAFAYETTE- INCLUDING THE CITIES OF...MONTELLO...BARABOO...DODGEVILLE... DARLINGTON 1042 AM CST WED JAN 11 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. * TIMING...SNOW BEGINNING LATE TONIGHT...EVENTUALLY WINDING DOWN LATE THURSDAY NIGHT. * SNOW ACCUMULATIONS...4 TO 7 INCHES. * WINDS...NORTHWEST INCREASING TO 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLIPPERY. ADDITIONALLY...PERIODS OF HEAVIER SNOWFALL COMBINED WITH BLOWING SNOW MAY REDUCE VISIBILITIES SIGNIFICANTLY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HENTZ
546 WWUS43 KMKX 112052 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 251 PM CST WED JAN 11 2012 ...SNOWY AND BLUSTERY CONDITIONS DEVELOPING LATE TONIGHT AND THURSDAY... .A DEEP UPPER LEVEL LOW WILL PASS BY TO THE SOUTH THURSDAY...WITH DEEPENING SURFACE LOW PRESSURE OVER LOWER MICHIGAN. THIS SYSTEM WILL BRING WIDESPREAD SNOW TO SOUTHERN WISCONSIN BEGINNING LATE TONIGHT AND THURSDAY MORNING. THE SNOW WILL CONTINUE THROUGH THURSDAY EVENING...EVENTUALLY WINDING DOWN WEST TO EAST LATE THURSDAY NIGHT INTO FRIDAY MORNING. IN ADDITION TO THE SNOW...A TIGHTENING PRESSURE GRADIENT ACROSS THE AREA WILL RESULT IN BREEZY NORTHWEST WINDS THURSDAY INTO FRIDAY MORNING. THIS SHOULD CAUSE SOME BLOWING AND DRIFTING OF SNOW. WIZ046-056-062-067-120500- /O.UPG.KMKX.WS.A.0001.120112T0900Z-120113T1200Z/ /O.NEW.KMKX.WW.Y.0001.120112T0900Z-120113T1200Z/ MARQUETTE-SAUK-IOWA-LAFAYETTE- INCLUDING THE CITIES OF...MONTELLO...BARABOO...DODGEVILLE... DARLINGTON 251 PM CST WED JAN 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO 6 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW BEGINNING LATE TONIGHT...EVENTUALLY WINDING DOWN LATE THURSDAY NIGHT. STEADY AND MODERATE SNOW EXPECTED BETWEEN 3 AM AND 3 PM THURSDAY. * SNOW ACCUMULATIONS...3 TO 5 INCHES THROUGH THURSDAY AFTERNOON...4 TO 6 INCHES STORM TOTAL. * WINDS...NORTHWEST INCREASING TO 15 TO 20 MPH EARLY THURSDAY MORNING...WITH GUSTS OF 25 TO 30 MPH. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLIPPERY. ADDITIONALLY...PERIODS OF HEAVIER SNOWFALL COMBINED WITH BLOWING SNOW MAY REDUCE VISIBILITIES SIGNIFICANTLY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ047-057-063-068-120500- /O.UPG.KMKX.WS.A.0001.120112T1200Z-120113T1200Z/ /O.NEW.KMKX.WW.Y.0001.120112T1200Z-120113T1200Z/ GREEN LAKE-COLUMBIA-DANE-GREEN- INCLUDING THE CITIES OF...BERLIN...PORTAGE...WISCONSIN DELLS... MADISON...MONROE 251 PM CST WED JAN 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 6 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW BEGINNING LATE TONIGHT...EVENTUALLY WINDING DOWN LATE THURSDAY NIGHT. STEADY AND MODERATE SNOW EXPECTED BETWEEN 6 AM AND 6 PM THURSDAY. * SNOW ACCUMULATIONS...3 TO 4 INCHES THROUGH LATE THURSDAY AFTERNOON...4 TO 6 INCHES STORM TOTAL. * WINDS...NORTHWEST INCREASING TO 15 TO 20 MPH THURSDAY MORNING...WITH GUSTS OF 25 TO 30 MPH. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLIPPERY. ADDITIONALLY...PERIODS OF HEAVIER SNOWFALL COMBINED WITH BLOWING SNOW MAY REDUCE VISIBILITIES SIGNIFICANTLY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ051-052-058>060-064>066-069>072-120500- /O.UPG.KMKX.WS.A.0001.120112T1500Z-120113T1500Z/ /O.NEW.KMKX.WW.Y.0001.120112T1500Z-120113T1500Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 251 PM CST WED JAN 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 9 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW BEGINNING EARLY THURSDAY MORNING...EVENTUALLY WINDING DOWN FRIDAY MORNING. STEADY AND MODERATE SNOW EXPECTED BETWEEN 9 AM AND 9 PM THURSDAY. * SNOW ACCUMULATIONS...3 TO 5 INCHES THROUGH THURSDAY EVENING...5 TO 7 INCHES STORM TOTAL. * WINDS...NORTHWEST INCREASING TO 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH BY LATE THURSDAY MORNING. A FEW GUSTS TO 35 MPH ARE POSSIBLE TOWARD THE LAKE THURSDAY NIGHT. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLIPPERY. ADDITIONALLY...PERIODS OF HEAVIER SNOWFALL COMBINED WITH BLOWING SNOW MAY REDUCE VISIBILITIES SIGNIFICANTLY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MRC/HENTZ
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm watch went out at Jan 11, 3:28 AM CST, 23 minutes earlier.
Area forecast discussion, Jan 11, 3:28 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 AM CST WED JAN 11 2012
.TODAY...FORECAST CONFIDENCE...HIGH
LOOKS LIKE WE/LL SQUEEZE IN ONE MORE NICE DAY AHEAD OF THE
SNOWSTORM. TEMPS STARTING OUT FAIRLY MILD SINCE THEY DIDN/T DECOUPLE
AND RADIATE OUT OVERNIGHT. 925MB TEMPS IN THE SOUTHEAST WILL HOVER
AROUND 6 TO 7C THROUGH THE DAY WITH PLENTY OF SUNSHINE. BIG QUESTION
IS HOW HIGH WE WILL MIX INTO THAT. WE/VE BEEN MIXING TO ABOUT 950MB
AND WILL CONTINUE THAT APPROACH. LOOKS LIKE PLENTY OF LOW 50S IN THE
SOUTHEAST TODAY. THE APPROACHING COLD FRONT WILL BRING THE WIND
SHIFT AND CLOUDS TO THE WEST AFTER 18Z...SO TEMPS WILL BE LIMITED
THERE...BUT STILL HITTING MID 40S.
.TONIGHT...FORECAST CONFIDENCE...HIGH
FOCUS SHIFTS TO THE UPPER LEVELS TONIGHT AS VERY IMPRESSIVE UPPER
TROF DIGS FROM THE NORTHERN PLAINS TO THE SOUTHERN PLAINS OVERNIGHT.
PLENTY OF ENERGY IN THE BASE OF THIS TROF WILL THEN PIVOT NORTHEAST
AFTER 12Z THU PROVIDING CLASSIC NEGATIVE TILT CHARACTERISTICS TO
THIS STORM. AT THE SFC...COLD ADVECTION KICKS IN RIGHT AWAY WITH THE
COLD FRONT PLOWING THROUGH QUICKLY. A NICE SLOPED FRONTOGENETIC
BAND OF SNOW ARRIVES AFTER MIDNIGHT OVER THE WESTERN CWA. NOT MUCH
CHANGE TO PREVIOUS FCST TRENDS AND AMOUNTS FOR TONIGHT. TEMPS WEST
OF MADISON WILL BE DROPPING INTO THE UPPER TEENS BY 12Z THU BRINGING
HIGH SNOW RATIOS TO THE SNOWFALL.
.THURSDAY AND FRIDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH
MODELS GENERALLY BRINGING THE DEEP 500 MB CLOSED LOW OVER CENTRAL IL
THU...WITH A DEEPENING SFC LOW OVER LOWER MICHIGAN. WITH THE 700 MB
LOW COMING OVERHEAD...PLENTY OF DEEP MOISTURE TO GO ALONG WITH WITH
DECENT ISENTROPIC LIFT AND Q-VECTOR CONVERGENCE. MODELS HOLDING ONTO
THE DEFORMATION SNOW THROUGH MUCH OF THU NIGHT...ESPECIALLY IN THE
EAST.
MODELS ARE GENERALLY DEPICTING 0.40-0.70 OF LIQUID...WITH THE 06Z
NAM NOW COMING IN A BIT DRIER THOUGH. STAYED AWAY FROM THE VERY
HIGHEST QPF AMOUNTS...SO ENDED UP WITH 0.40 TO 0.60 SW TO NE
ACROSS THE FORECAST AREA. EXPECTING TEMPERATURES IN THE 20S AND
1000-500 MB THICKNESS VALUES AROUND 520-530 DM...DEPENDING ON THE
MODEL. THIS WOULD RESULT IN FAIRLY HIGH SNOW RATIOS...PROBABLY UP
TO AROUND 15-18 TO 1. SOUNDINGS SHOW BEST LIFT WILL BE IN DENDRITE
GROWTH ZONE...SO SHOULD BE PRETTY EFFICIENT SNOW MAKER. GUSTY
WINDS WILL PROBABLY KNOCK THINGS DOWN A BIT...SO ENDED UP WITH AN
AVERAGE OF AROUND 15-16 TO 1. WITH MODELS COMING IN WETTER...SNOW
TOTALS NOW RANGE FROM AROUND 7 INCHES SW TO 9 INCHES NE.
NORTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH THURSDAY...WITH GUSTS
OF 25 TO 30 MPH DURING THE DAY AND OVERNIGHT HOURS. MAY SEE A FEW
GUSTS TO 35 MPH IN THE EAST THU EVENING AND NIGHT. SINCE THE SNOW
WILL BE ON THE DRY SIDE...SHOULD BE EASY TO BLOW AROUND...RESULTING
IN SOME DRIFTING AND REDUCED VISIBILITIES.
SOME TIME FOR DETAILS TO CHANGE...BUT ENOUGH CONFIDENCE TO ISSUE A
WINTER STORM WATCH FOR THE ENTIRE AREA FROM LATE TONIGHT/EARLY THU
MORNING...THROUGH LATE THU NIGHT/EARLY FRI MORNING. SNOW TOTALS WILL
BE OVER A FAIRLY LONG PERIOD...BUT GUSTY WINDS ENOUGH TO CONSIDER
WINTER STORM CONDITIONS INSTEAD OF ADVISORY CONDITIONS.
MODELS CURRENTLY HAVE THE SNOW WINDING DOWN FRIDAY MORNING WITH MUCH
COLDER HIGHS STRUGGLING INTO THE UPPER TEENS WEST AND LOW 20S EAST.
.SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE...MEDIUM
LOOKS PRETTY QUIET FOR THE WEEKEND AND INTO EARLY NEXT WEEK. MODELS
HAVE BEEN HINTING AT SOME LIGHT SNOW CHANCES FOR SATURDAY AS A WEAK
WAVE DROPS THROUGH...SO ADDED SOME LOW POPS. MODELS ALSO NOW SHOWING
SOME LIGHT PRECIP POSSIBLE MONDAY/MONDAY NIGHT. WENT WITH RAIN/SNOW
FOR WEATHER IN THE SOUTH...AS MODELS SUGGEST ENOUGH WARM AIR AHEAD
OF THE SYSTEM TO CONSIDER SOME LIQUID.
A BLEND OF MODELS HAS TEMPERATURES NEAR NORMAL SATURDAY...WARMING
ABOVE NORMAL BY MONDAY...THEN BACK TO AROUND NORMAL BEHIND THE
SYSTEM TUESDAY.
&&
.AVIATION/12Z TAFS/...
VFR CONDITIONS EXPECTED THROUGH ABOUT 00Z AT KMSN AND 03Z AT KMKE
AND OTHER SE WI TAF SITES. WEDGE OF CLEAR SKIES BETWEEN SYSTEM TO
OUR SOUTH AND APPROACHING ONE TO THE NORTHWEST SHOULD LAST INTO THE
EARLY AFTERNOON WITH SOME HIGH CLOUDS INITIALLY SPREADING IN. LOW
CLOUDS WITH MVFR CONDITIONS WILL SINK QUICKLY TO IFR IN THE WAKE OF
THE PASSING COLD FRONT BETWEEN 00-03Z THU. ANY SNOW AT KMSN SHOULD
HOLD OFF UNTIL AFTER 06Z THU AND AFTER 12Z THU AT KMKE. FOR
PLANNING PURPOSES...THE IMPENDING SNOW WILL BE A VERY LONG DURATION
EVENT...RUNNING FROM LATE TONIGHT THROUGH FRIDAY MORNING. THE
HEAVIEST PERIOD WOULD BE BETWEEN 18Z THU THROUGH 06Z FRIDAY. IN THE
END...KMSN COULD GET AROUND 7 INCHES OF SNOW WHILE MILWAUKEE WILL BE
CLOSE TO 9 INCHES. AGAIN...THIS IS OVER ABOUT 48 TO 60 HOURS.
&&
.MARINE...
LOW PRESSURE WILL MOVE INTO THE CENTRAL GREAT LAKES REGION TODAY AND
TONIGHT...THEN RAPIDLY DEEPEN THROUGH FRIDAY. BRISK NORTHWEST
WINDS WILL DEVELOP ON THURSDAY AND PERSIST INTO FRIDAY NIGHT. SMALL
CRAFT ADVISORIES WILL BE NEEDED. THIS SYSTEM WILL APPROACH GALE
CRITERIA AND MAY NEED TO EVENTUALLY BE UPGRADED TO GALE WARNINGS FOR
A TIME.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING
FOR WIZ051-052-058>060-064>066-069>072.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT
FOR WIZ046-047-056-057-062-063-067-068.
LM...NONE.
&&
TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
THURSDAY THROUGH TUESDAY...DDVHazardous weather outlook, Jan 11, 3:33 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 333 AM CST WED JAN 11 2012 WIZ046-047-051-052-056>060-062>072-120945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 333 AM CST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH GOES INTO EFFECT AFTER 3 AM TONIGHT...ROUGHLY WEST OF A LINE STRETCHING FROM BERLIN IN GREEN LAKE COUNTY TO BRODHEAD IN GREEN COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGH EARLY FRIDAY MORNING AS AN INTENSE LOW PRESSURE SYSTEM TAKES SHAPE OVER THE CENTRAL GREAT LAKES REGION. SNOW WILL OVERSPREAD THE ENTIRE AREA BY THURSDAY MORNING AND CONTINUE INTO FRIDAY. THIS LONG DURATION SNOWFALL SHOULD LEAD TO SNOW TOTALS RANGING FROM AROUND 6 INCHES OVER SOUTHERN LAFAYETTE AND GREEN COUNTIES...TO 8 TO 9 INCHES OVER A LARGE PART OF SOUTHEAST WISCONSIN...INCLUDING THE MILWAUKEE METRO AREA. THE MADISON METRO AREA COULD SEE UP TO 7 INCHES. IN ADDITION...BRISK NORTHWEST WINDS OF 15 TO 25 MPH WITH A FEW HIGHER GUSTS SHOULD RESULT IN SOME BLOWING AND DRIFTING SNOW. TRAVEL WILL LIKELY BE IMPACTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS WILL BE APPRECIATED OVER THE NEXT COUPLE OF DAYS. LMZ643>646-120945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 333 AM CST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY WILL BE NEEDED FROM THURSDAY AFTERNOON THROUGH FRIDAY NIGHT AS STRONG LOW PRESSURE DEVELOPS OVER THE GREAT LAKES REGION. BRISK NORTHWEST WINDS WILL GENERATE LARGE WAVES...THE HIGHEST WAVES WILL BE TOWARD OPEN WATER. WIND SPEEDS WILL APPROACH GALE WARNING LEVELS FOR A TIME THURSDAY NIGHT. DAVIS WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:51 PM CST | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 36 hr |
| Jan 11, 3:33 PM CST | Small Craft Advisory | MKX | 54 hr |
Nearby
Winter Storm Watches in Wisconsin, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.